MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202615
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a rotator cuff repair surgery, upon insert the anchor into the patient, the tip of the anchor broke and then it was removed from patient with a knife and artery clamp.Backup device was available to complete the procedure.No significant delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one 72202615 twinfix ultra pk 5.5mm suture anchor used for treatment, was not returned for evaluation.Instructions for use contains recommendations and precautionary statements for proper use of product.Due to unavailability, the evaluation was limited.If further evidence becomes available, the complaint may be revisited.Factors that could affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that might compromise product performance or integrity include: 1) non-compliance or deviation from technique driven instructions.2) alternate prep method or instruments used.3) unexpected bone density/condition.4) incomplete anchor insertion.5) loss of or lack of axial alignment.Per instructions for use caution: use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It may be necessary to reduce the anchor size or increase the hole size to achieve optimal insertion force.It is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.Complaint history review indicated no similar allegations for the lot number reported.Batch review indicated no condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10080830
Report Number1219602-2020-00811
Device Sequence Number3924073
Product Code MBI
UDI-Device Identifier03596010656209
UDI-Public3596010656209
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2024
Device Catalogue Number72202615
Device Lot Number2045813
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;